MDJunction - People Helping People
 
Ask a Question
05/31/2011 03:43 PM

Lyrica

SleepSeeker
SleepSeeker  
Posts: 24
Member

So I'm going to be starting Lyrica in the next couple of days and have been reading a lot about it. Including on this site. Probably not such a good idea to read so much because I'm getting kind of freaked out. I'm worried about the side effects. I have to work full time and it's been brutally hard lately, so if one of the side effects is drowsiness, how am I going to be able to handle that. And weight gain. I struggle with my weight as it is, and don't need to add more.

So, I guess my question is: In the experience of those who have taken it, do the benifits outway the possible side effects? And what are the side effects you've experienced, and to what degree? Do youbfeel better/worse?

Thanks in advance for your input!

(nervous) SleepSeeker

Reply

05/31/2011 03:59 PM
Adewyn
Adewyn  
Posts: 5730
Group Leader

Lyrica is my godsend.. if it wasnt for lyrica I would not be out of bed walking.. the first 2 weeks was the hardest with constant tiredness... it gets better after that (if you have vacation time you might want to keep it in the back of your mind if you need a day to sleep do it) it takes 3-4 months to fully get in your system but should feel something in the first 2 weeks.. it is not a over night fix.. but long term it is a blessing.. yes i gained 20 extra pounds on my already gaining weighted body fro all the sickness... but In the last 3 years I have gone from not walking to walking on treadmils to doing zumba to think ing of running!!! a 5k.. yes i still have ain during the day but it is nothing like the debilitating pain that put me in bed for 3 months...

I take flexril at night to help my muscles relax and to help with sleep.. with the 2 of them.. they are my right combination... Good luck! take days off if you need them in the beginning ... andhopefully it will be right for you.... My friend uses Cymbalta and that works for her (she didnt try lyrica doctor recommended that first she has other issues)

but best of luck pm me ANYTIME and if you need my phone number i be more then happy to give you that too.. keep us posted!


05/31/2011 05:51 PM
cky246
 
Posts: 8
New Member

Greetings,

I wish I could say the same about Lyrica being a Godsend! Of course it works differently for everyone, but I was hoping for more with this pill. I have been on it for over 6 months, and it has made me a more tired person, but only at certain times. If I push my body and it ends up being super tired, and I pop a Lyrica, it just makes it worse. I am on 75mg dose, two times a day. I take one at night, (along with a Clonozapam for my restless leg) and most of the time one during the day. My doc seems to think since its not helping as much as she thinks it should, to up my dose. I'm very leery of upping my dose as so far there have been no side effects besides being tired. ( Oh, and seeing double/blurry vision, which is annoying but tolerable) But you never know, upping the dose might give my muscles and bones more relief.

Hopefully you are able to find relief with this pill! And always remember it might be a combo of things that end up helping in the end. Smile

Take Care


05/31/2011 08:35 PM
sms
sms  
Posts: 42
Member

I didn't get any relief with lyrica either. In fact I am now lowering my dose so I can stop taking it and I am having some withdrawel systems and I was on a small does.

05/31/2011 09:26 PM
tlily1024
Posts: 2
New Member

I tried Lyrica at my Doctor's urging, and did NOT like it. Yes, it did help the sharp nerve-type pain a little. However, I gained 30 lbs (ALL belly fat, which I've never had an issue with before)over 4 months, and it literally made me a zombie-almost got fired at work because I was so out of it, I was making mistakes I normally wouldn't. Also, after taking 2 caps a day for a few weeks, had a pharmacy issue & had to miss 2 days worth of doses-I have NEVER been so sick (nausea, vomiting), etc. Needless to say, when I finally decided to stop, I was very careful about titrating down. Start on the lowest dose you can, and see how you react- everyone IS different, and many do seem to get relief with it. Good luck, and let us know what happens!

05/31/2011 09:53 PM
saranarramore
saranarramorePosts: 11
New Member

I absolutely hated Lyrica...I also gained 30 lbs. of stomach weight and it made me feel as if I was so tired that I was out of it. I couldn't do much on Lyrica and wish I had never taken it!! ZOMBIE City!! I wouldn't suggest it to anyone that has Fibro. I think that it can help some people though........what do you do? I am now on Cymbalta, Gabapentin, and Tramadol. Seems to be helping some.

06/01/2011 05:49 AM
SleepSeeker
SleepSeeker  
Posts: 24
Member

Thanks for the replies everyone.

I'm pretty nervous about taking this drug, but I think I'll still try it. My fibro has been so bad this year, that I'm sort of desperate, and finally willing to try medication for it. It's been to the point of affecting my marriage in a way - my husband is wonderful, but he's sort of tired of me being so exhausted and in pain and not able to do anything all the time. So, hopefully it will help.

Saranarramore-I'm a library technician and work in a research library - I have to pay a lot of attention to detail, so I'm a bit worried about the comments of being super drowsy, and "zombie"-like. I tend to be "immune", or maybe tolerant is a better word, to most medications - they usually don't have the same impact on me as others, so I'm hoping I won't have as strong reactions, but that it will still help.

I've also heard now that Lyrica is pretty expensive - I'm in Canada, does anyone know roughly how much it costs?

Thanks to all for your input, once again, it's appreciated!

SleepSeeker


06/01/2011 06:54 AM
sunnydays
sunnydays  
Posts: 637
Member

I tried Lyrica,also wasnt impressed at all. All it did was give me what I call "the scrambled egg" feeling. Thats the only way I can describe. Like eveything was scrambled up indside of me. I respond to almost all antidepressant,fibro meds the same. And I just cant push myself past the feeling. But thats just me,dont let my reaction deter anyone from trying a new med,what dosent work for me may be a godsend for you. Good luck.

06/01/2011 07:00 AM
Adewyn
Adewyn  
Posts: 5730
Group Leader

I hope it works for you... lyrica is expensive if you dont have insurance i will look it up next time i get up I just picked it up from the pharmacy the other day it should tell me the full cost on there I have insurance I only pay 49.00 a month (small price to pay to walk)

06/01/2011 07:10 AM
Adewyn
Adewyn  
Posts: 5730
Group Leader

I just looked Without insurance here in the usa it is 308.99 when it first came out I payed 100 dollars a month with insurance now I ONLY pay 49.00.. like i said it is my god send.. I have chronic fatigue also and if i do to much I get tired Only the first 2 weeks on the meds I could say it affected my thinking i was so tired..I hav a very detailed oriented job also so I understand the concern.. an now that it is in my system i cant blame the medicine for anything Smile good luck keep us posted and PM me anytime
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved